Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 133, NWS Tallahassee, FL

June 17, 2015Leon County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 3:46 PM EDT for Leon County, Liberty County, Wakulla County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 3:46 PM EDT (19:46 UTC)
Expired
Jun 17, 2015, 4:12 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Leon County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS52 KTAE 171946
SVRTAE
FLC073-077-129-172030-
/O.NEW.KTAE.SV.W.0133.150617T1946Z-150617T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHWESTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  EAST CENTRAL LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 430 PM EDT

* AT 346 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF
  CRAWFORDVILLE...AND MOVING NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROWN HOUSE AND BLOXHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3034 8481 3041 8468 3039 8468 3039 8465
      3041 8462 3041 8459 3042 8457 3026 8443
      3018 8459
TIME...MOT...LOC 1946Z 128DEG 14KT 3026 8460 

$$

11-MOORE
1 follow-up statement
753 
WWUS52 KTAE 172012
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT WED JUN 17 2015

FLC073-077-129-172022-
/O.CAN.KTAE.SV.W.0133.000000T0000Z-150617T2030Z/
LEON FL-WAKULLA FL-LIBERTY FL-
412 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEON...
NORTHWESTERN WAKULLA AND EAST CENTRAL LIBERTY COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3034 8481 3041 8468 3039 8468 3039 8465
      3041 8462 3041 8459 3042 8457 3026 8443
      3018 8459
TIME...MOT...LOC 2011Z 128DEG 14KT 3032 8469 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:14 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 17, 11:14 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 AM EDT WED JUN 17 2015

...DANGEROUS HEAT LIKELY TODAY AND THURSDAY...

.NEAR TERM [THROUGH TODAY]...
NOT MUCH CHANGE TO THE FORECAST TODAY AS STACKED HIGH PRESSURE WILL
REMAIN IN PLACE OVER THE SOUTHEASTERN STATES. AT THE LOWEST LEVELS,
THIS HIGH PRESSURE IS PROVIDING NORTHERN WINDS, WHICH MAY ACT TO
KEEP AFTERNOON THUNDERSTORMS THAT FORM ALONG THE SEA-BREEZE BOUNDARY
PINNED MORE OR LESS IN PLACE TO WHERE THEY FORM. THE LAKE SEMINOLE
AREA IS MOST LIKELY TO HAVE THE HIGHEST COVERAGE OF STORMS THIS
AFTERNOON WITH A CONVERGENCE OF SEA-BREEZE BOUNDARIES AND THIS
NORTHERN FLOW. OTHERWISE, WITH OVERALL LOWER CLOUD AND STORM
COVERAGE ACROSS THE AREA (AND ANOTHER LATE START SEA-BREEZE DAY
EXPECTED), TEMPERATURES WILL WARM INTO THE UPPER 90S TO AROUND 100
TODAY WITH HEAT INDICES PEAKING IN THE 106-110 F RANGE. A HEAT
ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE FLORIDA BIG BEND AND
SOUTHWEST AND SOUTH-CENTRAL GEORGIA FROM NOON UNTIL 6 PM ET.

&&

.AVIATION...
[THROUGH 12Z THURSDAY] VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH LIGHT SOUTHERLY OR LIGHT AND VARIABLE WINDS. WE SHOULD
SEE SCATTERED CONVECTION THIS AFTERNOON. WENT WITH VCTS AT ALL BUT
ECP STARTING AT 20Z.

&&

.PREV DISCUSSION [348 AM EDT]...

.SHORT TERM [TONIGHT THROUGH FRIDAY]...
RIDGING ACROSS THE AREA WILL SLOWLY WEAKEN AND SHIFT EAST OF THE
REGION THROUGHOUT THE SHORT TERM PERIOD. EVEN WITH THE RIDGE OFF
THE EAST COAST, IT'LL STILL BE QUITE WARM AND RAIN CHANCES WILL BE
IN THE 30 TO 40 PERCENT RANGE IN THE AFTERNOON HOURS. A HEAT
ADVISORY WILL LIKELY BE NEEDED ON THURSDAY AFTERNOON WITH ANOTHER
DAY OF HIGH TEMPERATURES NEAR 100 AND HEAT INDICES IN THE 106 TO
110 DEGREE RANGE. WITH A LITTLE MORE CONVECTION ANTICIPATED ON
FRIDAY, TEMPERATURES WILL BE JUST A LITTLE COOLER BUT STILL NEAR
HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY NIGHT THROUGH WEDNESDAY]...
VERY LITTLE HAS CHANGED WITH THE OVERALL PATTERN IN THE LONG TERM
PERIOD FROM THE LAST COUPLE OF MODEL RUNS. THROUGHOUT THE PERIOD
THE REGION WILL BE ON THE WESTERN EDGE OF THE WESTERN ATLANTIC
RIDGE. THIS PATTERN WILL ALLOW FOR CHANCES OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING WITH THE DAILY SEA BREEZE
CIRCULATION. HIGHS IN THE MID 90S ARE ANTICIPATED THROUGH THE
WEEKEND. MODELS SHOW A BUILDING MID LEVEL RIDGE OVER THE TENNESSEE
VALLEY ON TUESDAY AND WEDNESDAY WHICH WILL LIKELY RESULT IN
TEMPERATURES WARMING BACK INTO THE UPPER 90S BY THE END OF THE
LONG TERM.

.MARINE...
WITH THE REGION ON THE WESTERN EDGE OF A HIGH PRESSURE AREA IN THE
WESTERN ATLANTIC, WINDS AND SEAS WILL BE LOW FOR THE NEXT SEVERAL
DAYS.

.FIRE WEATHER...NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

.HYDROLOGY...
DESPITE A SLIGHT INCREASE IN RAIN CHANCES, HEAVY RAINFALL WILL NOT
BE WIDESPREAD ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   99  72  99  74  98 /  40  20  30  20  30
PANAMA CITY   92  78  91  77  89 /  20  10  20  10  20
DOTHAN        98  72  97  73  95 /  40  20  40  20  30
ALBANY       100  73 100  74  98 /  40  20  40  20  40
VALDOSTA     100  72 101  74 101 /  40  20  40  20  30
CROSS CITY    98  73  96  76  95 /  20  10  30  20  30
APALACHICOLA  91  78  92  78  90 /  10  10  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
     COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
     WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
     JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
     LIBERTY-MADISON.

GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
     BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
     EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
     QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.

AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...MOORE
MARINE...GODSEY
FIRE WEATHER...BARRY
HYDROLOGY...BARRY

In the hours before

Local storm report, Jun 17, 12:52 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 SW HOPEWELL           30.33N 83.50W
06/16/2015                   MADISON            FL   UTILITY COMPANY

            A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
            MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
            OUTAGE.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:43 AM EDTHeat AdvisoryTAEDixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more14 hr
Jun 17, 10:22 AM EDTRip Current StatementTAEBay10 hr
Jun 17, 4:02 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison43 min
Jun 17, 4:29 PM EDTSevere Thunderstorm WarningTAELiberty33 min
Jun 17, 4:42 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison48 min
Jun 17, 4:56 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla49 min
Jun 17, 5:00 PM EDTSevere Thunderstorm WarningTAEGadsden15 min
Jun 17, 5:18 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon42 min
Jun 17, 5:26 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon49 min
Jun 17, 5:39 PM EDTSevere Thunderstorm WarningTAELeon11 min
Jun 17, 6:15 PM EDTSevere Thunderstorm WarningTAEBay, Washington21 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.